Having a drug allergy can be dangerous and you may wander what this is. A drug allergy is going to occur when your immune system over-reacts to something in a medicine. This will reason what is called an allergic reaction. There are further drug allergies that can be life threatening and most of them are calm and the symptoms go away within a few days after you stop the use of the medicine.
Drug allergies may get away as time goes on but once you have an allergic reaction to a drug, you will generally always be allergic to that drug or others that are related. A drug reaction can be dangerous and the symptoms and treatments are going to be different and it is significant for your doctor to get whether you have a drug allergy or another type of adverse reaction. Adverse reactions are not as a rule anything to be concerned about, they are not that serious.
Causes of Drug Allergy:
Antibiotics such as sulfa and penicillin drugs are among the more regular drugs that causes allergic reactions in people. Other medications that might cause reactions include anticonvulsants, barbiturates, local anesthetics, iodine and insulin, which can be found in X-ray contrast dyes.
Drug allergies may be caused by a lot of different factors, generally pertaining to the individual experiencing the allergy. Two of the more regular causes are incorrect immune response or un-desired chemical reactions within the body.
When you take a drug, your immune system may not know how to react to it, particularly in the case of antibiotics. As a result, your immune system may actually attack your body in the shape of allergic reactions.
Sometimes your body responds to a drug in an un-desired way. For example, a drug may cause the body to make a certain chemical in most people, but it may cause the body to create a different chemical in a small handful of people. This may also obvious itself as an allergic reaction. Drug allergies are usually easy to spot, as most individuals present with physical allergic reactions.
Symptoms of Drug Allergy:
A person can have many different symptoms as a result of a drug allergy. Some reactions may cause soreness, such as rash, itching, hives or swelling and others may cause the body to go into anaphylactic shock. Anaphylaxis is a sudden, severe reaction to an allergen that affects the full body and can cause even death. Symptoms of anaphylaxis include, but are not limited to, nausea, abdominal pain, rapid heartbeat, difficulty breathing, or abnormal heart rhythm, slurred speech, confusion, drop in blood pressure or fainting.
If you experience any of these symptoms after having a new drug, you should ask your physician right away for medical advice. Remember, that some drug allergies may take days, weeks or even months to manifest. If you experience any of these symptoms and you are on any sort of medication, you should still contact a physician to learn more about your condition.
To find out if you are having a drug reaction, a doctor will usually watch and evaluate the symptoms you are having and sometimes a skin test may be used to verify a diagnosis.
Treatment for Drug Allergy:
If you think that you might be having an allergic reaction to a drug, contact your doctor or seek medical consideration immediately. Always let physicians know about prior medical allergic reactions before you are treated. This enables them to make the best decision when giving care for you and can lessen the possibility of being exposed to the same or a similar allergen in the future.
Treatment for the allergic reaction depends on its severity and symptoms. In mild cases topical or oral antihistamines or corticosteroids may be useful. Bronchodilators may be essential if there are issues with breathing. In cases where the allergy causes the person to go into anaphylactic shock, epinephrine may be needed.
If you are aware that you have a drug allergy, it is to your advantage to carry this information on your person at all times, in case there is ever an emergency where you require medical attention. Some people wear bracelets or necklaces that hold this information while others carry a card that identifies any medical conditions and allergies.